Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|Xing - Sat Aug 07, 2010 10:56 am||
I've had this "rash" on my foot since I've been about 15. I am about 35 now, and am still curious. I know what Athlete's foot is, and it's not that (at least Athlete's foot creams don't work on it). I was told it's an allergy as well, and Allergy creams, and meds only stop the itching, not make it go away.
It comes and goes.
It starts off as just itching on a spot that has been getting rubbed (the top of my foot, the ankle, the big toe big knuckle, etc). Sandals will rub the top part of my foot, and cause it to appear there. Work boots will rub my ankle, and make it appear there. Dress shoes will rub the ankle and the big toe, etc.
It starts off as just itching... no redness.
If it continues, it will become red (slightly).
If I pour hot water on it, it will turn red, get itchier, and the skin will harden a little. It makes it easy to see the affected area.
If I continue to rub it, it will move to the next stage: tiny (poppy-seed sized) hard blisters, that pop easy if I scratch.
If I scratch it, it will spread quickly (double in size in 20 minutes).
When it gets to about the size of a gatorade cap, it will turn pink, and yellow, and seep constantly. The skin becomes raw, and easy to peel away. I will go through 3-5 socks a day, at this point.
The only solution I have found is to wash the area about 4-6 times a day, and take anti-Allergy meds to stop the itching. Creams don't seem to work, and sweating makes it worse. I have to keep it clean, and dry, and not rubbed for about 2 weeks for it to go away, but it always comes back with rubbing.
I have not let it get to the seeping stage since I was about 20, but I know it can get there.
What the hell is this, and how can I go back to wearing sandals?
|Dr.M.jagesh kamath - Mon Aug 09, 2010 5:24 am||
Hello,This seems to be an allergic contact dermatitis to rubber accelerators.The manufacture of rubber consists of many stages and chemicals like thiuram mix,carbamates,and benzothazoles are used.Allergy to any of these could result in a contact dermatitis.Almost all rubber products have acccelerators but since the foot can get easily macerated,and has humidity the manifestations are more common here.Many a times these are mistaken as ezema or atheletes foot.The allergy can get secondarily infected by staph organisms.
Teatment would be to avoid the allergen,and treat for dermatitis with external application of steroids.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.